MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP PRIMARY STEM 8MM MINI; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

ZIMMER BIOMET, INC. COMP PRIMARY STEM 8MM MINI; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02025, 0001825034-2021-02026.Medical products: item#: unknown, ext-comprehensive-glenosphere-unk; lot#: unknown.Item#: unknown, ext-bearing-humeral bearing-unk; lot#: unknown.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Part and lot identification are necessary for review of device history records, neither were provided.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial shoulder arthroplasty approximately eighteen (18) years ago for unknown reason.Subsequently, the patient was revised approximately two (2) years ago.The patient underwent a second revision approximately three (3) months after first revision due to prosthesis subluxation and tuberosity fracture of their humeral head.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02025-1, 0001825034-2021-02026-1.Investigation remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02025-2 the following sections were updated: a2; b4; b5; b6; d1; d2; d4; d6; d9; d10; g1-2; g3; g4; g6; h1; h2; h3; h4 d10: medical products: item#: 115310, comp rvrs shldr glnsp std 36mm; lot#: 555040 item#: 110031418, bearing standard 36 mm diameter; lot#: 64299880 h6: component code: mechanical (g04) - stem no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a reverse-type left shoulder arthroplasty is present.The glenoid implant appears unremarkable.There is subluxation of the humeral implant with widening of the prosthetic glenohumeral space seen on the ap view.There is also a mildly displaced fracture of the proximal humerus of uncertain acuity with proximal humeral cerclage wire fixation.Bone quality is osteopenic.It remains that a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP PRIMARY STEM 8MM MINI
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12143804
Report Number0001825034-2021-02027
Device Sequence Number4154817
Product Code MBF
UDI-Device Identifier00887868267758
UDI-Public(01)00887868267758(17)290604(10)092560
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K193038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number113628
Device Lot Number092560
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer11/30/2021
05/31/2022
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date12/02/2021
05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale